Publications > Artigos em Revistas Internacionais

On the tail index estimation of an autoregressive pareto process

Ferreira, Marta

Discussiones Mathematicae. Probability and Statistics, 33(1-2) (2013), 65-78

In this paper we consider an autoregressive Pareto process which can be used as an alternative to heavy tailedMARMA.We focus on the tail behavior and prove that the tail empirical quantile function can be approximated by a Gaussian process. This result allows to derive a class of consistent and asymptotically normal estimators for the shape parameter. We will see through simulation that the usual estimation procedure based on an i.i.d. setting may fall short of the desired precision.